question-icon

Developed stomach pain. Feel nausea. Taking chlorphenamine tablets. Guidance?

default
Posted on Fri, 19 Jul 2013
Question: Hi, I started developing a generalised stomach pain this morning. At first I thought I'd trained too hard at the gym as it started directly after. During the dsy it remained a dull throb but this evening the pain has become very bad (still generalised throughout the stomach).

I thought I might be going to vomit but this appears not to be happening. I've been to the toilet a couple times. Relatively solid but green and fuzzy last two times.

I have been taking chlorphenamine tablets (up to 5-6 a day) the past two weeks to control my hayfever. Had a couple of Motilium as well this afternoon and evening as thought I was nauseus (but doesn't appear to be the case?).

Any ideas please? In quite a bit of discomfort.
doctor
Answered by Dr. E Venkata Ramana (4 hours later)
Hi,

Thank you for your query on Healthcare Magic.

It seems you have developed an infection of gut mostly due to a virus.

Nausea, generalized stomach pain, and increased frequency of stools with greenish color and fuzzy consistency are suggestive of gastroenteritis.

Gastroenteritis is mostly due to some contamination of the gut with a stomach bug through water, or food, or by hands.

You can continue Motilium in prescribed dose for nausea.

The mainstay of treatment is to maintain the hydration of the body.

Drink as much as oral rehydration solutions like Pedialyte to prevent dehydration and to replace the losses of water and electrolytes in the stools.

Monitor your hydration status by observing urine output, thirst, skin turgor, and the moisture of tongue and oral cavity.

Oral probiotics like saccharomyces or lactobacillus sachets can be taken for 3 days to restore the healthy gut flora which will help in homeostasis of gut.

Stool sample examination for routine, microscopy, and culture will find out the cause and causative organism for infection.

If infection is due to some bacteria or protozoal organism, specific medication like antibiotic is required to treat the infection.

Therefore I advise you to consult the physician for physical examination and appropriate management of this problem.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. E Venkata Ramana

Pediatrician

Practicing since :2002

Answered : 3176 Questions

premium_optimized

The User accepted the expert's answer

Share on
Developed stomach pain. Feel nausea. Taking chlorphenamine tablets. Guidance?

Hi,

Thank you for your query on Healthcare Magic.

It seems you have developed an infection of gut mostly due to a virus.

Nausea, generalized stomach pain, and increased frequency of stools with greenish color and fuzzy consistency are suggestive of gastroenteritis.

Gastroenteritis is mostly due to some contamination of the gut with a stomach bug through water, or food, or by hands.

You can continue Motilium in prescribed dose for nausea.

The mainstay of treatment is to maintain the hydration of the body.

Drink as much as oral rehydration solutions like Pedialyte to prevent dehydration and to replace the losses of water and electrolytes in the stools.

Monitor your hydration status by observing urine output, thirst, skin turgor, and the moisture of tongue and oral cavity.

Oral probiotics like saccharomyces or lactobacillus sachets can be taken for 3 days to restore the healthy gut flora which will help in homeostasis of gut.

Stool sample examination for routine, microscopy, and culture will find out the cause and causative organism for infection.

If infection is due to some bacteria or protozoal organism, specific medication like antibiotic is required to treat the infection.

Therefore I advise you to consult the physician for physical examination and appropriate management of this problem.

Hope I have answered your query, if you have any clarification please let me know.

Regards.